Facebook Pixel
EmpowHER Guest

Could increased size be contributing to my symptoms?

By Anonymous March 12, 2010 - 5:22am
Rate This

I wrote a couple days ago that my subarachnoid cyst has grown in size from 3x4cm to 5.2x8.6cm, you asked if I'd mentioned anything to my doctor about eye wkness and increased migraines. Yes, I did and haven't heard back yet. In addition to these symptoms I have extreme fatigue, bulge in the back of my neck, "helmet head" as I describe, a heavy head with fullness feeling, nausea, burping, and the feeling of a lump in my throat. I recently started provigil for idiopathic hypersomnulence syndrome, the doctor told me to stop taking it for a while to see what happens (maybe side effects?).

Add a Comment2 Comments

EmpowHER Guest

I stopped the Provigil yesterday and don't have the lump in throat feeling along with the nausea I was experiencing. However, still have the head fullness and back of neck buldge. He didn't say how long to stop the medication so will ask next time I see him. I will definitely let you know and thank you very much for your replies.

March 12, 2010 - 3:40pm
HERWriter Guide

Dear Anonymous

Thanks so much for your question.

Your current symptoms sound really uncomfortable, I am sorry about that. In looking up the main side effects of Provigil, some of your symptoms are a fairly good match like flu-like symptoms (your lump in throat feeling, nausea, heavy head) . A small fraction of people who take Provigil also suffer from gas, which may be the cause of your burping. Fatigue is also a side effect.
Headaches are very common for patients taking Provigil.

Are you going to stop the Provigil for now? You are in a difficult position if you need it for idiopathic hypersomnia syndrome. Has it worked for this?

Your symptoms right now may well be in connection to your idiopathic hypersomnia syndrome medications so following doctors directions may be a good idea but please inform him immediately if you feel you need the medication again.

How long did your doctor say to stop taking the Provigil? If you notice your symptoms decreasing immediately, you may be able to start a different medication for idiopathic hypersomnia but if they continue even without the Provigil, your symptoms may be connected to something else.

Will you let us know?

March 12, 2010 - 1:52pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Migraine Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!